MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Implant Pain (4561)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
As reported: "z.N.Treatment of a subtrochanteric femur fracture with a long gamma nail (11mm x 360mm x 125°; femoral neck screw 115mm).Postoperative follow-up with partial weight bearing for 8 weeks.Presentation via central emergency department after fall with pain in the hip.Radiologically showed fracture of both distal screws as well as the gamma nail in the area of the femoral neck screw.Revision surgery was performed with removal of the fractured gamma nail and re-osteosynthesis with a femoral nail.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned and no additional information was available.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "(b)(6) treatment of a subtrochanteric femur fracture with a long gamma nail (11mm x 360mm x 125°; femoral neck screw 115mm).Postoperative follow-up with partial weight bearing for 8 weeks.Presentation via central emergency department after fall with pain in the hip.Radiologically showed fracture of both distal screws as well as the gamma nail in the area of the femoral neck screw.Revision surgery was performed with removal of the fractured gamma nail and re-osteosynthesis with a femoral nail.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9/h3 and h6 (results and conclusion codes).The reported event could be confirmed, since the device was returned and matches the alleged failure.The received nail is completely broken in the webs of the proximal lag screw hole.We can see the misdrilling marks at the proximal end of the nail and the load-bearing points at the medial edge.We can see lines of rest which indicate that the initiation of breakage happened in a fatigued manner, but we also have the deformation posterior end which indicates that the complete breakage happened instantaneously in a brittle manner which is most likely caused by the fall of the patient.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to patient related.If any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17738015
Report Number0009610622-2023-00311
Device Sequence Number20552042
Product Code HSB
UDI-Device Identifier07613252273837
UDI-Public07613252273837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251360S
Device Lot NumberK0CE30B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/25/2023
02/09/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/19/2023
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown